MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542480M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: saline mentor siltex round spectrum 475cc, catalog number 3542480m, serial number (b)(4), lot number 6774344.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian male patient underwent a breast augmentation with a saline mentor siltex round spectrum 475cc breast implant and experienced deflation on the left side.Deflation was confirmed by physician during exam.As a result, the patient underwent removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
Additional information received on 12/4/2018 indicated the patient underwent bilateral removal and replacement with saline mentor smooth round high profile 420cc, catalog number 3503420, serial number (b)(4), lot number 7623279 (l) and serial number (b)(4), lot number 7533201 (r).On 12/17/2018, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device contained no fluid.White, yellow, and brown material were observed within the device.White and yellow material were observed on the shell surface.During visual examination of the device, mentor product analysis lab observed a rent extending to both views and measuring approximately 0.5 cm.Microscopic examination of the rent edges gave no indication as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.At this point it is not possible to determine the origin of the white, yellow, and brown material observed.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Patient sex was erroneously entered as m in the 1645337-2018-07175 initial report submitted on 12/3/2018.Patient sex is female.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The report due date was erroneously omitted in the follow-up report 1645337-2018-07175 submitted on (b)(6) 2019.The correct due date for the report is (b)(6) 2019.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8125747
Report Number1645337-2018-07175
Device Sequence Number2166038
Product Code FWM
UDI-Device Identifier00081317002123
UDI-Public00081317002123
Combination Product (Y/N)N
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number3542480M
Device Lot Number6852791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer12/04/2018
01/10/2019
02/27/2019
03/07/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/27/2018
01/11/2019
02/27/2019
03/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR